This patient support community is for discussions relating to the challenges of parenting children (age 6-12), including physical development, handling school & classes, emotional development, cognitive development, and games and activities.
Yesterday morning my 8 yr old daughter had finished opening almost all of her gifts, except her 6 ft Justin Bieber poster. While opening it she got a small paper cut & asked for a band aid. My husband was standing beside her while I turned my back to open our first aid kit to get the band aid she had requested. 5 seconds later I turned around to her & saw that her face was extremely pale. She suddenly went limp, eyes rolled back in her head & she fell to the floor. THANK GOD my husband was there & caught her before she hit the ground. She suddenly started seizing! It didn't last long but for 15 seconds her whole body was shaking, pale as a ghost & eyes rolled back in her head. I was talking to her & after she said she could hear me but couldn't talk to us. She doesn't remember much about it other then asking me for the band aid, me talking to her & then coming to on the floor. She's NEVER had one of these before so called 911 to get her into the hospital just in case it happened again. The doctors did a CT scan to look for a clot, bleeding in the brain, lumps, tumors or anything else that might explain it.... came out clean. They did blood work to rule out it being from diabetes, lack of sugar, proteins, electrolytes & anything else... it also came back clean. They did an urinalysis on her as well... ti came back clean. ALL tests they did are being reviewed & if anything comes up they will notify us. All that is left is to get her into either her pediatrician or our family dr to have an EEG done to see if it is perhaps Epilepsy or another disorder. Does ANYONE have ANY idea what may have caused this? Dr's weren't much help & I am terrified that it will happen again. I've been told it could be from seeing her blood from the paper cut & when I asked the dr he said it is possible but VERY VERY rare & it doesn't make sense because she has seen her blood before & since (she watched them while doing her blood draw at the hospital) She hadn't eaten when it happened, but happened before she would normally eat. She hadn't had her ADHD/ODD meds yet either so couldn't be from them. I am at a loss & so worried. I had seizures when I was younger but they were caused by fevers. I had them years ago as well but they were all apparently from too much stress even though I wasn't under any stress. And NO she is not under any stress right now either. The doctors told her before she was discharged to go home & relax. No running around, getting herself all worked up, which is IMPOSSIBLE for a ADHD/ODD child.
Am I missing something? Children don't just have seizures for no reason. She hasn't had any new foods, no new meds, no real changes in her life so I have no idea what caused it & it scares me. I can't believe that the hospital released her without finding out what caused it although I am thankful since it was Christmas day & I had 2 other children sitting at home waiting for me.
That must have been so scary for you , I hope shes okay today..it could have been a Petit Mal if they had given her an MRI it would have shown ..It could be that she was over come and and adrenalin surge turned into a seizure , you say it happened before she ate I am wondering if low blood sugar may have been a factor.All you can do is speak to the doctor again and ask for further tests .May I ask what meds she is on for ADHD they do have side effects .
The paramedics tested her sugar levels when they got here & said they were fine. She had a CT test done at the hospital & the ER dr said it looked ok, but would be reviewed by a radiologist & they would contact us if they needed to. We haven't heard anything.
She hasn't had any more thank god, but still freaking out.
She is on Risperdol & Concerta for her ADHD & ODD. She's been on them for awhile with no complications, but recently had them increased.
Then I would say Melissa that the meds' may be the cause especially as they have been increased I have juts done some research and it is possible that the two together especially with a dosage increase is the cause of seizures .here is a link www.drugs.com/concerta.html there is also much information regarding these meds My opinion is take her back to the doctor and ask about them ..
i would love to talk more my email is hmf_12***@****. My daughter is on medication for ADHA and i also believe she has ODD. she has been having these unexplained seizures for 6 1/2 years now, she is 8 now. I have linked aspartame and pain to the seizures from my own research the doctors still cant tell me anything. When she has had aspartame in her system and has pain of any kind she has a seizure but yet she can cut her finger or have a major fall and nothing happens when she does not have aspartame in her system. I have read a lot and believe it has to do with how her body metabolized it but i find it very strange that your child has ADHD and ODD, makes me wonder what they have going on neuro thats similiar.......
Wish i had more answers trust me i know how scary and frustrating this is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.